Pennsylvania, 2004Flash Flood in Pennsylvania, August 28 to 29, 2004
August 28 to 29, 2004 · NWS CTP · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 28, 1:11 PM EST, 6 hours 44 minutes earlier.
Area forecast discussion, Aug 28, 1:11 PM EST, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
211 PM EDT SAT AUG 28 2004
.AVIATION...
SCTD MVFR WITH ISOLATED IFR CIGS AND VSBYS DUE TO SHRA/TSRA WILL
AFFECT PARTS OF CENTRAL PENN AND THE SUSQ VALLEY THROUGH THE EARLY
EVENING. CIGS WILL BE MAINLY VFR ACROSS THE WESTERN MTNS EARLY THIS
EVENING. WITH LIGHT/VARIABLE WINDS OVERNIGHT...AND HIGH SFC
DEWPOINTS VSBYS/CIGS WILL STEADILY LOWER BACK TO WIDESPREAD IFR/LIFR
LATE TONIGHT THROUGH ABOUT 12Z SUNDAY. SCTD STRONG TSRA WITH LLVL
SHEAR AND LOCAL IFR CIGS/VSBYS WILL RETURN AFTER 16Z SUNDAY AND
CONTINUE INTO THE EARLY EVENING.
&&
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
CLUSTER OF TSTORMS ASSOCIATED WITH S/WV MOVING THRU EASTERN GRT LKS
WILL PASS EAST OF THE REGION BY THIS EVENING...LEAVING DRY
CONDITIONS OVER MUCH OF THE AREA OVERNIGHT. HOWEVER...SHWRS/STORMS
STILL POSSIBLE IN VICINITY OF STALLED FRONTAL BOUNDARY OVR NW MTNS.
AS SFC WAVE AND ASSOCIATED LL JET PASS TO OUR NORTH ON
SUNDAY...EXPECT THREAT OF SVR WX/FLOODING TO ALSO REMAIN TO OUR
NORTH. HOWEVER...ADDITIONAL SHWRS/STORMS WILL LIKELY DEVELOP OVER
CENTRAL PA AS SFC BOUNDARY SAGS SOUTHWARD. MODEL 850 TEMPS NR 18C
SUGGESTS TEMPS MAY AGAIN APPROACH 90F IN THE SUSQ VALL WITH THE
BENEFIT OF MORNING SUNSHINE.
WITH STATIONARY FRONT OVER THE REGION...EXPECT LITTLE CHANGE FOR
MONDAY. MODEL POPS IN THE LIKELY CATEGORY SEEM REASONABLE. AT THIS
POINT. APPEARS WE WILL HAVE TO WAIT FOR S/WV...NOW ENTERING THE
PACIFIC NW...TO PUSH STALLED FRONT EAST OF THE STATE ON TUES.
&&
.LONG TERM (TUESDAY THROUGH SATURDAY)...
MREF DATA INDICATING AN EXTENDED PERIOD OF FAIR AND SEASONABLE WX
RIDGE BUILDS INTO THE NORTHEAST. AM FOG LIKELY FOR SEVERAL MORNINGS
IN A ROW WITH SFC HIGH OVER THE AREA. 850 TEMPS SUGGESTS HIGHS
MOSTLY IN THE 70S MID WEEK...WARMING TO THE 80S TOWARD THE WEEKEND.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
&&
AVIATION...LAMBERT
SHORT TERM/LONG TERM...FITZGERALD
Hazardous weather outlook, Aug 28, 3:45 AM EST, 16 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
445 AM EDT SAT AUG 28 2004
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-290844-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
445 AM EDT SAT AUG 28 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY:
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGHOUT
CENTRAL PENNSYLVANIA TODAY AND TONIGHT. WHILE CONDITIONS ARE NOT
FAVORABLE FOR SEVERE WEATHER (DAMAGING WIND GUSTS OR HAIL)... SLOW
MOVING SHOWERS AND THUNDERSTORMS WILL NEED TO BE MONITORED THROUGHOUT
THE DAY FOR LOCAL FLOODING POTENTIAL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY:
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 28, 3:19 PM EST, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
419 PM EDT SAT AUG 28 2004
PAZ057>059-282115-
DAUPHIN-LEBANON-SCHUYLKILL-
419 PM EDT SAT AUG 28 2004
...STRONG THUNDERSTORMS WILL AFFECT LEBANON...DAUPHIN AND SCHUYLKILL
COUNTIES...
A STRONG CLUSTER OF THUNDERSTORMS NEAR THE PENNSYLVANIA NATIONAL
RACEWAY WILL MOVE SLOWLY SOUTHEAST THROUGH 5 PM. THESE STORMS WILL
AFFECT FORT INDIANTOWN GAP AROUND 428 PM...AND PALMYRA AROUND 440
PM. TORRENTIAL RAIN...WIND GUSTS UP TO 40 MPH...AND FREQUENT CLOUD
TO GROUND LIGHTNING WILL BE POSSIBLE WITHIN THESE STORMS. IN
ADDITION...VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
OTHER STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL AFFECT THE
HARRISBURG METRO AREA THROUGH 515 PM...AND WILL LIKELY RESULT IN
WIDESPREAD PONDING OF WATER IN LOW LYING...POOR DRAINAGE AREAS AND
ROADWAYS...AND IN AREAS ADJACENT TO SMALL STREAMS AND CREEKS.
ANOTHER CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT POTTSVILLE IN
SCHUYLKILL COUNTY THROUGH 450 PM...AGAIN ACCOMPANIED BY WIND GUSTS
UP TO 40 MPH...AND TORRENTIAL RAINFALL.
KL
Flash Flood, Bedford
- When
- August 28, 7:55 PM EST to August 29, 7:55 PM EST
- Where
- Bedford County, Everett
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.007, -78.490 (the zone’s center; the record gives no point)
Heavy rain caused flash flooding along the Frankstown Branch of the Juniata River in Everett. Several roads in and near Everett were closed, including Main Street which had 3 feet of water on it. Twenty five businesses along Main Street were flooded. An observer in St. Clairsville, about 13 miles northwest of Everett, reported 5 inches of rain with the event.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Vermont, August 28, 2004$1.7 million · 1 event
- Flash Flooding in Ohio, August 28, 2004$1.3 million · 4 events
- Flash Flooding in Illinois, August 28, 2004$500,000 · 7 events
- Hail and Damaging Winds in Ohio, August 28, 2004$200,000 · 1.75 in hail · 11 events
- Flash Flooding and Hail in Tennessee, August 28, 2004$180,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in Illinois, August 28, 2004$150,000 · 1 in hail · 3 events
- Flash Flood and Hail in Mississippi, August 28, 2004$95,000 · 50 kt wind · 4 events
- Tornado and Damaging Winds in Texas, August 28, 20041 injured · $60,000 · F0 · 4 events
- Damaging Wind in Indiana, August 28, 2004$50,000 · 55 kt wind · 1 event
- Damaging Wind in Missouri, August 28, 2004$25,000 · 60 kt wind · 1 event
- Lightning Strike in New York, August 28, 2004$20,000 · 1 event
- Marine Thunderstorm Winds in Lake Erie, August 28, 200410 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421218.